Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Convergence estimates for product iterative methods with applications to domain decomposition


Authors: James H. Bramble, Joseph E. Pasciak, Jun Ping Wang and Jinchao Xu
Journal: Math. Comp. 57 (1991), 1-21
MSC: Primary 65J10; Secondary 65M55, 65N22, 65N55
MathSciNet review: 1090464
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we consider iterative methods for the solution of symmetric positive definite problems on a space $ \mathcal{V}$ which are defined in terms of products of operators defined with respect to a number of subspaces. The simplest algorithm of this sort has an error-reducing operator which is the product of orthogonal projections onto the complement of the subspaces. New norm-reduction estimates for these iterative techniques will be presented in an abstract setting. Applications are given for overlapping Schwarz algorithms with many subregions for finite element approximation of second-order elliptic problems.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65J10, 65M55, 65N22, 65N55

Retrieve articles in all journals with MSC: 65J10, 65M55, 65N22, 65N55


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1991-1090464-8
PII: S 0025-5718(1991)1090464-8
Keywords: Second-order elliptic equation, domain decomposition
Article copyright: © Copyright 1991 American Mathematical Society